Intentional Overdose of a Hypnotic

Intentional Overdose of a Hypnotic

How does Temazepam work, and what are the indications for its prescription? What are the onset, duration and peak of the drug? Tamazepam acts at many levels in the CNS, producing generalized depression. Effects may be mediated by GABA, an inhibitory neurotransmitter. Therapeutic Effects: Relief of insomnia

Prescription indication: Short-term management of insomnia.
Onset- 30 Mins
Peak- 2-3 hrs
Durations- 6-8 hrs
What are the signs and symptoms of a Temazepam overdose?

Overdose symptoms may include extreme drowsiness, confusion, muscle weakness, slurred speech, tremors, a slow heartbeat, shallow breathing, feeling light-headed, fainting, seizure (black-out or convulsions), and coma. What are the treatments to evacuate the stomach? How would the nurse perform these techniques? One treatment to evacuate the stomach after an overdose is a gastric lavage to remove unabsorbed drugs from the stomach. Activated charcoal may be given to bind drugs and keep them in the stomach and intestines. This will reduce the amount that is absorbed into the blood and is expelled though their stool. During gastric lavage the nurse will pass a tube down the patient’s esophagus via mouth or nose. The nurse will move the tube down to the stomach of the patient. The nurse will then secure the tube to the patient and test for proper placement. The nurse can shoot air into the tube and listen for a swoosh sound in the stomach to help determine proper placement. A more accurate test can be testing the ph of the contents that is suctioned through the tube. The most accurate way to find proper placement is through an x-ray but in an emergency drug overdose this may not be an option.

Once tube placement has been determined to be accurate the nurse will instill small amounts of fluid into the tube and will flush out the stomach by removing the fluid after it is in the stomach. Activated charcoal needs to be mixed with 6-8 ounces of water and more water may be added in case the liquid needs to be thinned to go down a nasogastric tube. The nurse will have to shake up the fluid before administering. The nurse will not administer drugs 2 hours before and 2 hours after the activated charcoal is given. What drug is the antagonist and may be used to treat benzodiazepine overdose? What is the dosage in adults? Pediatric patients? What is the risk for complication with its use? Flumazenil is the drug that is used to treat benzodiazepine overdose. In adults the dosage is 0.2 mg, additional 0.3 mg may be given 30 sec later. Further doses of 0.5 mg may be given at 1-min intervals, if necessary to a total dose of 3 mg. In children, 0.01 mg/kg (maximum dose 0.2 mg) with repeat doses every minute up to a cumulative dose of 1 mg. Seizures are a life threatening risk associated with Flumazenil.

Discuss the nursing interventions to be utilized with a family member who is in crisis in the care setting and interfering with the healthcare team’s performance. When a family member is interfering with a crisis the nurse can ask them politely to leave and try not to escalate the situation. If the family member does not listen then security will have to be called and the family member will have to be removed. Describe nursing communication techniques utilized in a crisis situation with families. Develop an alliance by using caring gestures to the family. Asking caring, sensitive and perceptive questions convey sincere concern for the patient and will help develop trust with the family members…Gather as much information from the family as possible. Examples would be asking what might have caused the crisis. Has this happened before? What made it better before this? These techniques will help gather assessment data that will be vital in helping solve the problem.

A. Suicide attempt: Overdosing on Temazepam

B. Suicide gestures: stating “I want to die”, “You should let me die”, “I have no reason to live”.

C. Suicidal ideation: Planned on taking pills in a senior citizen restroom.

D. Suicidal intent: The intent involves how much planning went into the suicide attempt. In this case it does not seem like this female planned on this ahead of time and may have been a spur of the moment decision.

E. Suicidal threats: Making a statement or showing behavior that is a threat of suicide. This lady made a suicidal threat in her statements “I have no reason to live”, “I want to die” What factors might have contributed to the patient’s attempt of suicide? Living in a senior home, Crippling arthritis, the temazepam may have caused the patient to have suicidal thoughts. How serious do you think the patient is about suicide? Why?

This is a tough question to answer because I do not know for certain how many pills she took. Was this suicide attempt done in a public restroom? If so I believe that she was expecting to be found. I do not believe she planned this out very much and that she was not serious about suicide. Should the nurse speak with the patient about suicide? Why or why not? Yes…The nurse should assess the patient for suicide and try to get information regarding the failed attempt to help find out how serious the patient was about dying. It is important to assess the suicide risk of the patient to determine what type of suicide precautions she might need. It would also be helpful to give the patient literature and a suicide hotline number in case they get suicidal thoughts again. What unit will this patient be admitted to and why?

This patient will be admitted to the psych unit. She is likely suffering from MDD and will need to be in a safe environment where she cannot harm herself and get the help she requires. What are HIPPA regulations regarding a patient’s family member in an emergency situation? During an emergency situation the health provider can disclose information if the patient is incapacitated or missing. The information can only be disclosed if the health care provider determines that it is the patient’s best interest.

Is this the question you were looking for? If so, place your order here to get started!

Related posts

NR 499 Pharmacology Physical Assessment and Pathophysiology Full Course Assignment Help

NR 499 Pharmacology Physical Assessment and Pathophysiology Full Course Assignment Help NR-499: Pharmacology, Physical Assessment and Pathophysiology NP Preparatory Course This course provides a foundational synthesis of pathophysiology,�pharmacology and physical assessment principles for aspiring nurse�practitioner students. Select pathophysiologic processes...

NR 452 Capstone Course Assignment Help

NR 452 Capstone Course Assignment Help NR 452 Simulation Questions with Answers Question: What key priority assessment findings are usually seen in left-sided heart failure? How do these findings differ from right-sided heart failure? Question: Identify two common medication classes used...

Open chat